What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 17, 1:18 PM EST, 12 minutes earlier.
Area forecast discussion, Aug 17, 1:18 PM EST, 12 minutes before
Area Forecast Discussion
National Weather Service State College PA
218 PM EDT Sat Aug 17 2019
.SYNOPSIS...
Very warm and humid conditions will persist through into early
next week, and a trough of low pressure will keep the mention of
mainly afternoon and evening showers and thunderstorms in the
forecast.
&&
.NEAR TERM /THROUGH TONIGHT/...
Meso-anal shows MLCAPE in excess of 1000J from Central PA
eastward, with another axis of high CAPE over NW PA.
Storms have already popped over my SERN zones with locally
heavy rain and some gusts in the 50mph range according to home
weather stations.
Further north is where SPC is concerned about severe storms
where they have a Marginal/Slight Risk painted for the area
along the NY border up through the Poconos.
Fairly decent mid level flow and associated 0-6km shear could
support some organized storms with a few rotating updrafts and
possible isolated severe wind gusts.
HPC has placed our NRN zones in a Marginal Risk for excessive
rain. RAP meso-anal shows PWATs creeping up over 1.5" over the
Lower Susq, where we have seen rainfall in the 1.5-2" range
from some of the slow moving cells.
Convection is expected to diminish in coverage and intensity
after sunset, with just a small chance of a lingering shower or
storm over the far north by midnight. It will be another muggy
mid summer night with lows ranging from the mid 60s over the
north to lower 70s SE.
&&
.SHORT TERM /SUNDAY/...
Another shortwave is progged to track north of Pa on Sunday
bringing renewed convection from late morning into the early
evening. Sunday's high temps will be a deg or 2 warmer than
those of today. Highs will range from around 80 along the NY
border to the lower 90s along the Mason-Dixon line. The
combination of heat and humidity will drive Heat Indices into
the mid 90s over the Lower Susq Valley for a few hours Sunday
afternoon.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Rounds of showers and thunderstorms are likely Tuesday and
Wednesday in advance of a cold front pushing southeast from the
Great Lakes. Would not be surprised to see at least a marginal
severe storm risk evolve in this window at shorter ranges.
The uptick in clouds and storms should trim back temperatures
from near-record levels, but readings will still be above
average for late August. Max heat index values should also
trend lower Tue-Wed.
Pockets of locally heavy rainfall will be possible through
midweek although frontal progression should limit totals to some
extent. The risk for storms shifts to the south on Thursday as
push of cooler and drier air brings a refreshing end to the
week.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Widespread VFR is in place, except where the showers/storms are
affecting individual airfields. This will continue into the
evening before patchy fog and low clouds redevelop late, lasting
through the sunrise hours. Expect continued improvement to VFR
conditions once again by late morning Sunday.
.Outlook...
Mon-Wed...Rounds of showers/thunderstorms possible, mainly in
the afternoon/early evening hours. Late night and early morning
fog/low clouds.
Thu...mainly VFR behind a cold front.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...La Corte
NEAR TERM...La Corte
SHORT TERM...La Corte
LONG TERM...Steinbugl
AVIATION...La Corte
Hazardous weather outlook, Aug 17, 3:12 AM EST, 10 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
412 AM EDT Sat Aug 17 2019
PAZ004>006-010>012-017>019-037-041-042-045-046-049-051>053-180815-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-Union-Montour-Northumberland-
Columbia-
412 AM EDT Sat Aug 17 2019
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
Strong to severe thunderstorms with gusty winds, frequent cloud to
ground lightning and locally heavy rain are possible this afternoon
and evening.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Strong to severe thunderstorms with gusty winds, frequent cloud to
ground lightning and locally heavy rain are possible once again
Sunday afternoon and evening.
Hot and humid conditions are expected for the early to midweek
period, with heat indices topping out between 95 and 100 degrees for
Monday and Tuesday in the Central Valleys and Susquehanna River
Valley.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ024>028-033>036-050-056>059-063>066-180815-
Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-
Franklin-Snyder-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-
York-Lancaster-
412 AM EDT Sat Aug 17 2019
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hot and humid conditions are expected for the early to midweek
period, with heat indices topping out between 100 and 105 degrees
throughout the Southern Valleys and Susquehanna River Valley on
Monday, and around 100 degrees both Tuesday and Wednesday afternoons.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 17, 10:38 AM EST, 2 hours 52 minutes before
Special Weather Statement
National Weather Service State College PA
1138 AM EDT Sat Aug 17 2019
PAZ065-066-171630-
York PA-Lancaster PA-
1138 AM EDT Sat Aug 17 2019
...SPECIAL WEATHER STATEMENT...
At 1136 AM EDT, Doppler radar indicated a strong thunderstorm over
Stonybrook-Wilshire, moving east at 15 mph.
Very heavy rain is expected with slow-moving showers and storms.
Pea size hail is also possible.
Locations impacted include...
Lancaster, York, Hanover, Columbia, Lititz, Millersville, Willow
Street, Mount Joy, Parkville, Red Lion, Spry, East Petersburg,
Dallastown, Shiloh, East York, Stonybrook-Wilshire, West York,
Salunga-Landisville, Maytown and Shrewsbury.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3979 7700 4013 7665 4014 7617 3972 7651
3972 7700
TIME...MOT...LOC 1536Z 261DEG 14KT 3998 7662
BanghoffSpecial weather statement, Aug 17, 11:30 AM EST, 2 hours before
Special Weather Statement
National Weather Service State College PA
1230 PM EDT Sat Aug 17 2019
PAZ065-066-171715-
York PA-Lancaster PA-
1230 PM EDT Sat Aug 17 2019
...SPECIAL WEATHER STATEMENT...
At 1228 PM EDT, Doppler radar indicated a strong thunderstorm near
Brogue, moving slowly southeast.
Brief torrential downpours and pea size hail are possible.
Locations impacted include...
Columbia, Millersville, Willow Street, Red Lion, Windsor, Cross
Roads, Brogue, Smithville, Shenks Ferry, Holtwood, Sunnyburn, Safe
Harbor, Susquehanna Trails, Conestoga, East Prospect, Washington
Boro, Winterstown, Felton, Refton and Airville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Minor flooding may develop. Do not drive into water covering the
roadway.
&&
LAT...LON 3983 7665 4003 7647 3996 7621 3973 7640
TIME...MOT...LOC 1628Z 302DEG 7KT 3993 7648
La Corte
Special weather statement, Aug 17, 12:11 PM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service State College PA
111 PM EDT Sat Aug 17 2019
PAZ065-171745-
York PA-
111 PM EDT Sat Aug 17 2019
...SPECIAL WEATHER STATEMENT...
At 110 PM EDT, Doppler radar indicated a strong thunderstorm near
Sunnyburn, moving southeast at 20 mph.
Torrential rainfall and pea size hail are possible.
Locations impacted include...
Delta, Sunnyburn, Susquehanna Trails, Fawn Grove, Airville and Peach
Bottom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Minor flooding may develop. Do not drive into water covering the
roadway.
&&
LAT...LON 3978 7653 3990 7642 3987 7637 3985 7635
3983 7635 3977 7627 3973 7624 3972 7624
3972 7648
TIME...MOT...LOC 1710Z 314DEG 17KT 3977 7642
BanghoffSpecial weather statement, Aug 17, 12:34 PM EST, 56 minutes before
Special Weather Statement
National Weather Service State College PA
134 PM EDT Sat Aug 17 2019
PAZ059-171800-
Lebanon PA-
134 PM EDT Sat Aug 17 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LEBANON COUNTY UNTIL
200 PM EDT...
At 133 PM EDT, Doppler radar indicated a strong thunderstorm over
Newmanstown, moving northeast at 15 mph.
Wind gusts up to 40 mph and pea size hail are possible.
Locations impacted include...
Lebanon, Myerstown, Sand Hill, Newmanstown, Avon, Richland,
Schaefferstown, Kleinfeltersville, Jonestown and Avon Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Minor flooding may develop. Do not drive into water covering the
roadway.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4027 7626 4040 7650 4046 7637 4036 7623
4036 7620 4032 7615
TIME...MOT...LOC 1733Z 222DEG 14KT 4032 7620
BanghoffSpecial weather statement, Aug 17, 12:37 PM EST, 53 minutes before
Special Weather Statement
National Weather Service State College PA
137 PM EDT Sat Aug 17 2019
PAZ053-058-171830-
Columbia PA-Schuylkill PA-
137 PM EDT Sat Aug 17 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SCHUYLKILL AND COLUMBIA
COUNTIES UNTIL 230 PM EDT...
At 136 PM EDT, Doppler radar indicated a strong thunderstorm over
Wilburton Number Two, moving east at 10 mph.
Wind gusts 40 to 50 mph and pea size hail are possible.
Locations impacted include...
Shenandoah, Mahanoy City, Frackville, Ashland, Girardville, Oneida,
Altamont, Englewood, Aristes, Fountain Springs, Numidia, Sheppton,
Brandonville, Wilburton Number One, Locustdale, Wilburton Number Two,
Locust Lake State Park, New Boston-Morea, Shenandoah Heights and
Ringtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4074 7610 4077 7640 4078 7638 4083 7640
4084 7641 4088 7641 4093 7614 4093 7611
4092 7611
TIME...MOT...LOC 1736Z 267DEG 11KT 4083 7635
BanghoffSpecial weather statement, Aug 17, 12:42 PM EST, 48 minutes before
Special Weather Statement
National Weather Service State College PA
142 PM EDT Sat Aug 17 2019
PAZ004-171845-
Warren PA-
142 PM EDT Sat Aug 17 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF WARREN COUNTY UNTIL 245
PM EDT...
At 141 PM EDT, Doppler radar indicated a strong thunderstorm near
Columbus, moving east at 30 mph.
Wind gusts 40 to 50 mph and pea size hail are possible.
Locations impacted include...
Warren, Columbus, Youngsville, Russell, Spring Creek, Lottsville,
Warren South, Garland, Chapman State Park, Sugar Grove, Starbrick and
Bear Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4200 7906 4171 7914 4181 7961 4199 7961
4200 7960
TIME...MOT...LOC 1741Z 276DEG 25KT 4189 7968
Banghoff